Date: 18 Mar 2012
Solvability of a Dirichlet problem for a time fractional diffusion-wave equation in Lipschitz domains
- Jukka Kemppainen
- … show all 1 hide
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.Get Access
This paper investigates a Dirichlet problem for a time fractional diffusion-wave equation (TFDWE) in Lipschitz domains. Since (TFDWE) is a reasonable interpolation of the heat equation and the wave equation, it is natural trying to adopt the techniques developed for solving the aforementioned problems. This paper continues the work done by the author for a time fractional diffusion equation in the subdiffusive case, i.e. the order of the time differentiation is 0 < α < 1. However, when compared to the subdiffusive case, the operator ∂ t α in (TFDWE) is no longer positive. Therefore we follow the approach applied to the hyperbolic counterpart for showing the existence and uniqueness of the solution.
We use the Laplace transform to obtain an equivalent problem on the space-Laplace domain. Use of the jump relations for the single layer potential with density in H −1/2(Γ) allows us to define a coercive and bounded sesquilinear form. The obtained variational form of the original problem has a unique solution, which implies that the original problem has a solution as well and the solution can be represented in terms of the single layer potential.
E. Bazhlekova, Fractional Evolution Equations in Banach Spaces. PhD Thesis, Tehn. University Eindhoven (2001).
M. Costabel, Time-dependent problems with the boundary integral equation method. In: Encyclopedia of Computational Mechanics, Volume 1: Fundamentals, Wiley (2004).
J. Kemppainen, Behaviour of the Boundary Potentials and Boundary Integral Solution of the Time Fractional Diffusion Equation. PhD Thesis, Acta Univ. Oul. A. 548 (2010).
J. Kemppainen, Existence and uniqueness of the solution for a time-fractional diffusion equation. Fract. Calc. Appl. Anal. 14, No 3 (2011), 411–417; DOI:10.2478/s13540-011-0025-5; at http://www.springerlink.com/content/1311-0454/14/3/.MathSciNet
W. McLean, Strongly Elliptic Systems and Boundary Integral Equations. Cambridge University Press, New York (2000).MATH
I. Podlubny, Fractional Differential Equations. Academic Press, San Diego (1999).MATH
A.P. Prudnikov, Y.A. Brychkov, O.I. Marichev, Integrals and Series, Vol. 3. More Special Functions. Overseas Publishers Association, Amsterdam (1990).
- Solvability of a Dirichlet problem for a time fractional diffusion-wave equation in Lipschitz domains
Fractional Calculus and Applied Analysis
Volume 15, Issue 2 , pp 195-206
- Cover Date
- Print ISSN
- Online ISSN
- SP Versita
- Additional Links
- Primary 45K05
- Secondary 26A33, 45D05, 33XX
- Time fractional diffusion-wave equation
- boundary integral solution
- single layer potential
- Jukka Kemppainen (1)
- Author Affiliations
- 1. Mathematics Division, Dept. of Electr. and Information Engineering Faculty of Technology, University of Oulu, PL 4500, 90014, Oulu, Finland